Doctors Lounge - Fertility Answers
"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."
Forum Name: Fertility
Question: Pregnancy after Birth Control Pill
|iheartcats - Tue Nov 11, 2008 4:50 pm|
I am an 18 year old female, and I was on birth control pills (most recently Lo Ovral) for about two and a half years. After my last period, I stopped taking my birth control. My last period was from Oct. 23 to Oct. 29. I had unprotected sex on Oct. 30, Nov. 6, and Nov. 8. How likely is it that I could be pregnant, considering I just went off the pill? Also, am I likely to suffer any bad side effects from going off the pill cold turkey?
|Debbie Miller, RN - Tue Nov 11, 2008 11:04 pm|
I would not expect any adverse effects from suddenly stopping the pill. You could see some hormonal fluctuation but most people do fine. Your chances of pregnancy are probably slightly less having just completed the pill since you would not have ovulated the previous month. Some women ovulate the next month after stopping the pill and even become pregnant right away but often it takes a few months for pregnancy to occur and ovulation to be back to normal. So, you're asking the impossible to guess your odds here. The last date of sex given would be the most likely in question since most women ovulate between the 8th and 19th day of their cycles. It's anybody's guess.
|iheartcats - Wed Nov 12, 2008 3:47 am|
|Debbie Miller, RN - Mon Dec 29, 2008 2:08 pm|
You are welcome!
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.